# SDR 2003FA0000266

- Difficulty date: February 12, 2003
- Submitted: March 12, 2003
- Operation: General aviation
- Aircraft: N6623Z
- Make and model: Cessna 172RG
- Aircraft serial: 172RG0240
- Engine: Lyc O360*
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Pivot
- Part number: 24411003
- Condition: Cracked
- Location: Mlg
- Part time: 1,536 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A ROUTINE INSPECTION IT WAS NOTICED BY THE TECHNICIAN THAT THERE WAS A LARGE AMOUNT OF VERY THIN GREASE SEEPING OUT FROM AROUND THE MAIN LANDING GEAR ACTUATOR CAPS ON BOTH THE LEFT AND RIGHT SIDES.  THE GEAR ACTUATORS AND PIVOTS WERE FOUND TO BE CRACKED IN THE RADIUS AT THE BOTTOM OF THE GEAR SPLINES.  TO PREVENT THIS PROBLEM IT IS SUGGESTED THAT THE MAIN LANDING GEAR PIVOTS BE REMOVED FROM THE AIRCRAFT AND INSPECTED EVERY 1000 HOURS.  IT IS ALSO SUGGESTED THAT THE MFG OF THIS PART REDESIGN THE PART OUT OF STEEL.  AD ON THE MLG PIVOT ASSEMBLIES HAD BEEN COMPLIED WITH.
